Oklahoma, 2005Winter Storm in Oklahoma, December 8, 2005
December 8, 2005 · NWS SHV · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 8, 3:33 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 8, 3:33 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 AM CST THU DEC 8 2005
.DISCUSSION...
WINTER WEATHER EVENT ACROSS THE WEST/NORTHWEST IS BEGINNING TO
WIND DOWN...AS ENERGY IN THE SOUTHERN PART OF A CLOSED LOW IS
BEGINNING TO LIFT OUT. AN ARCTIC COLD FRONT WAS LOCATED EARLY THIS
MORNING FROM TEXARKANA THROUGH LONGVIEW AND LUFKIN TO HOUSTON. BEHIND
THIS COLD FRONT...LIGHT FREEZING RAIN...SLEET AND SOME SNOW WERE
OCCURRING...BUT MOST OF THE ACTIVITY WAS ON THE VERY LIGHT SIDE.
SNOW REMAINED LIGHT DURING THE OVERNIGHT HOURS...WITH DE QUEEN SO
FAR ONLY REPORTING A HALF AN INCH. HOWEVER...OTHER REPORTS HAVE
SOME ROADS...MAINLY BRIDGES...BECOMING SLICK ACROSS PARTS OF EAST
TEXAS AND SW AR...AND SE OK.
WILL CANCEL THE SNOW ADVISORY FOR THE NORTHERN TIER AS
LOCAL RADARS SHOW ANY SIGNIFICANT SNOW/SLEET MOVING OUT OF THE AREA.
HOWEVER...WILL REPLACE IT WITH A WINTER WEATHER ADVISORY...AS SOME
LIGHT SLEET/SNOW COULD STILL FALL...CAUSING SOME MINOR TRAVELING
PROBLEMS. WILL ALSO KEEP THE ONGOING WINTER WEATHER ADVISORY IN TACT
AND ADD A COUPLE OF COUNTIES IN EAST TEXAS WHERE LIGHT
PRECIPITATION IS STILL OCCURRING AND WHERE TEMPERATURES ARE NEAR
FREEZING AND DROPPING. MIGHT DO AN UPDATED IN THE 6 OR 7 AM TO
REMOVE SOME COUNTIES IF IT BECOMES CLEAR THAT THE PRECIPITATION IS
OVER...INCLUDING ANY LIGHT FREEZING DRIZZLE TOO LIGHT TO BE
DETECTED BY RADAR HAS MOVED OUT.
THE REST OF THE LIGHT RAIN SHOULD OUT OF THE AREA DURING THE
MORNING...WITH ONLY A SLIGHT CHANCE OF SEEING SLEET IN THE
SHREVEPORT AREA...BEFORE THE RAIN ENDS. ALSO...TEMPERATURES ARE
EXPECTED TO STAY ABOVE FREEZING...SO NO FREEZING RAIN.
ARCTIC AIR MASS IS IN PLACE AND WILL BE AROUND FOR A COUPLE OF
DAYS. EVEN WHEN THE CLOUDS DEPART LATER TODAY...TEMPERATURES WILL
BE ON THE CHILLY SIDE...AND WITH A 10 TO 20 MPH WIND...IT WILL
MAKE IT FEEL MISERABLE. LOOKS LIKE A HARD FREEZE TONIGHT ACROSS
THE ENTIRE REGION...WITH THE POSSIBLE EXCEPTION OF BEING ACROSS
NORTH CENTRAL LOUISIANA...WHERE THE WINDS MIGHT STAY UP. SO
TONIGHT...SHOULD BE THE COLDEST NIGHT SO FAR...AND SINGLE DIGITS
POSSIBLE ACROSS SE OK/ADJACENT AREAS OF SOUTHWEST ARKANSAS. CHILLY
FORTUNATELY THE AREA WILL HAVE A GRADUAL WARMING TREND INTO THE
WEEKEND...WITH TEMPERATURES RETURNING TO SEASONAL LEVELS. THE
EXTENDED LOOKS DRY...WITH A LONG WAVE TROUGH SETTING UP ACROSS THE
EASTERN THIRD OF THE AREA...WHICH COULD SEND A COUPLE OF COLD
FRONTS THROUGH THE AREA. HOWEVER...THEY SHOULD BE DRY...AS THIS
REALLY DRY AIR MASS WILL NOT HAVE TIME TO MOISTEN BACK UP.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 38 20 44 24 / 50 0 0 0
MLU 41 25 43 22 / 50 0 0 0
DEQ 34 9 42 16 / 20 0 0 0
TXK 35 17 43 21 / 30 0 0 0
ELD 39 18 43 20 / 50 0 0 0
TYR 34 18 45 27 / 20 0 0 0
GGG 36 16 45 25 / 20 0 0 0
LFK 38 22 47 25 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...NONE.
OK...WINTER WEATHER ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
ZONES: MCCURTAIN.
TX...WINTER WEATHER ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...MARION...
MORRIS...RED RIVER...RUSK...SMITH...TITUS...UPSHUR... AND WOOD.
&&
22Hazardous weather outlook, Dec 7, 12:00 PM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 7 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED DEC 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF A MOIST SOUTHERLY FLOW...OVER A COLD AIR MASS
ALREADY IN PLACE...AND LIFT ASSOCIATED WITH SOME UPPER LEVEL
ENERGY...HAS SET THE STAGE...FOR SOME WINTRY PRECIPITATION
CONSISTING OF SNOW...SLEET...AND POSSIBLE FREEZING RAIN ACROSS PARTS
OF THE FOUR STATE REGION...THIS AFTERNOON AND TONIGHT. DURING
THE AFTERNOON...EXPECT PATCHY AREAS OF LIGHT RAIN TO LIFT NORTHWARD
ACROSS EAST TEXAS INTO NORTHWEST LOUISIANA...SOUTHWEST ARKANSAS AS
WELL AS SOUTHEAST OKLAHOMA. SOME OF THIS LIGHT RAIN...COULD BE MIXED
WITH SLEET...DURING THE LATE AFTERNOON. NORTH OF INTERSTATE 30...
ENOUGH COLD AIR WILL BE IN PLACE FOR THE PRECIPITATION FOR MIXTURE OF
LIGHT RAIN AND SLEET...TURNING TO SNOW DURING THE EVENING. AMOUNTS
WILL BE LIGHT AND SURFACE TEMPERATURES ARE EXPECTED TO BE ABOVE
FREEZING...SO NO SNOW OR SLEET ACCUMULATIONS ARE EXPECTED. THIS WILL
CHANGE TONIGHT...AS COLDER AIR WORKS INTO THE AREA...WITH
ACCUMULATIONS OF SNOW...OF 1 TO 3 INCHES POSSIBLE...GENERALLY TO
THE NORTH OF INTERSTATE 30. ALONG THE INTERSTATE 20 CORRIDOR...RAIN
COULD GRADUALLY CHANGE OVER TO A MIXTURE OF SNOW OR SLEET TONIGHT
ESPECIALLY IN EAST TEXAS. HOWEVER...LITTLE OR NO ACCUMULATION IS
EXPECTED ALONG AND SOUTH OF INTERSTATE 20. A BRIEF PERIOD OF LIGHT
FREEZING RAIN IS ALSO POSSIBLE TONIGHT ACROSS EAST TEXAS...MAINLY
SOUTH OF INTERSTATE 20 AND PARTS OF NORTHWEST LOUISIANA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SOME LIGHT WINTRY PRECIPITATION...WILL LINGER INTO THURSDAY
MORNING...BUT QUICKLY EXIT THE AREA BY AROUND MIDDAY...WITH ONLY
LIGHT AMOUNTS OF ANY FROZEN PRECIPITATION EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
Winter Storm, McCurtain
- When
- December 8, 5:00 AM CST
- Where
- McCurtain forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
A brief winter storm dumped between one and two inches of snow across Mccurtain County in Southeast Oklahoma.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Missouri, December 8, 20052 deaths · 29 events
- Heavy Snow in Ohio, December 8 to 9, 2005$400,000 · 2 events
- Heavy Snow in Indiana, December 8, 200532 events
- Winter Storm in Ohio, December 8 to 9, 200524 events
- Heavy Snow in Indiana, December 8 to 9, 200524 events
- Winter Weather in Iowa, December 8, 200521 events
- Marine High Wind in Gulf of Alaska, December 8, 2005$21,000 · 70 kt wind · 5 events
- Winter Weather in Kentucky, December 8, 200518 events
- Winter Storm in Illinois, December 8, 200516 events
- Winter Weather in North Carolina, December 8 to 9, 200516 events
- Winter Weather in Illinois, December 8, 200513 events
- Heavy Snow in Michigan, December 8 to 9, 200513 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484230.